Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 14, NWS Grand Forks, ND

December 14, 20067 counties in Minnesota; 8 counties in North Dakota

NWS Grand Forks, ND issued this wind advisory at Dec 14, 2006, 4:32 AM CST for 7 counties in Minnesota; 8 counties in North Dakota. It took effect at Dec 14, 2006, 9:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2006, 4:32 AM CST (10:32 UTC)
In effect from
Dec 14, 2006, 9:00 AM CST
Expired
Dec 14, 2006, 2:05 PM CST
In force
5 hr
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Clay County, MN, Grant County, MN, Mahnomen County, MN, Norman County, MN, Otter Tail County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Griggs County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 86 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 10.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2006-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2006-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2082 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 141032
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
432 AM CST THU DEC 14 2006

...STRONG NORTHWEST WINDS ARE EXPECTED ACROSS THE SOUTHERN RED RIVER VALLEY
INTO ADJACENT MINNESOTA LAKES COUNTRY DURING TODAY...

MNZ002-003-022-027-029>031-040-NDZ028>030-038-039-049-052-053-
150000-
/O.NEW.KFGF.WI.Y.0014.061214T1500Z-061215T0000Z/
NORMAN-CLAY-MAHNOMEN-WEST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-GRANT-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN...
DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...
ELBOW LAKE...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON
432 AM CST THU DEC 14 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

EXPECT NORTHWEST WINDS TO INCREASE BY MID MORNING TO 25 TO 35 MPH
WITH WIND GUSTS TO 40 MPH. A DEEPENING NORTHWEST PRESSURE GRADIENT
ON THE BACKSIDE OF LOW PRESSURE OVER THE WESTERN GREAT LAKES WILL
INDUCE STRONG NORTHWEST WINDS OVER THE AREA INTO THE EARLY EVENING
HOURS. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

BERG
1 follow-up statement
000 
WWUS73 KFGF 142005
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
205 PM CST THU DEC 14 2006

...WIND ADVISORY IS CANCELLED...

.GUSTY NORTHWEST WINDS WILL CONTINUE OVER THE SOUTHERN RED RIVER
VALLEY INTO THE EVENING...BUT THEY WILL NOT BE QUITE STRONG ENOUGH
FOR A WIND ADVISORY. THEREFORE THE WIND ADVISORY IS CANCELLED.

MNZ002-003-022-027-029>031-040-NDZ028>030-038-039-049-052-053-
142115-
/O.CAN.KFGF.WI.Y.0014.000000T0000Z-061215T0000Z/
NORMAN-CLAY-MAHNOMEN-WEST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-GRANT-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN...
DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...
ELBOW LAKE...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON
205 PM CST THU DEC 14 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND ADVISORY. 

NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE
INTO THE EARLY EVENING. HOWEVER...THESE WIND SPEEDS ARE BELOW WIND
ADVISORY CRITERIA...SO THE WIND ADVISORY IS CANCELLED.

$$

GODON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Dec 14, 4:30 AM CST, 2 minutes earlier.

Area forecast discussion, Dec 14, 4:30 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
430 AM CST THU DEC 14 2006

.SHORT TERM...
UPPER LEVEL TROUGH OVER THE REGION WILL MOVE EAST TODAY. WATER VAPOR
LOOP SHOWS A CIRCULATION CENTER OVER SOUTHWEST MANITOBA MOVING
SOUTHEAST.

RADAR SHOWING LIGHT RAIN OVER THE MN SIDE OF THE FORECAST AREA
MOVING EAST ABOUT 20 KNOTS. TEMPERATURES ON THE MN SIDE HAVE BEEN
RISING INTO THE LOW TO MID 30S THIS MORNING. MORE PRECIPITATION WAS
OVER NORTH WEST ND AND WAS MOVING EAST. WILL KEEP THREAT OF FREEZING
RAIN GOING IN NORTHWEST ZONES EARLY THIS MORNING.

.LONG TERM...
TEMPS TWEAKED OTHERWISE LITTLE CHANGE.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FREEZING RAIN ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
     NDZ006-NDZ007-NDZ008.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR NDZ028-NDZ029-NDZ030-NDZ038-NDZ039-NDZ049-NDZ052-NDZ053.

MN...FREEZING RAIN ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
     MNZ004.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR MNZ002-MNZ003-MNZ022-MNZ027-MNZ029-MNZ030-MNZ031-MNZ040.

&&

HOPPES
Hazardous weather outlook, Dec 13, 6:06 AM CST, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
606 AM CST WED DEC 13 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-141215-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
606 AM CST WED DEC 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR LIGHT SNOW OR LIGHT RAIN THIS AFTERNOON
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE FOR LIGHT SNOW SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BERG

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 9:34 PM CSTFreezing Rain AdvisoryFGFKittson8 hr

Nearby

Wind Advisories in North Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.